Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 322, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 28, 2024, 1:31 PM EDT for 4 counties in Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2024, 1:31 PM EDT (17:31 UTC)
- Expired
- Sep 28, 2024, 9:39 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.12 ft at Sep 28, 2024, 4:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
308
WGUS42 KFFC 281731
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
131 PM EDT Sat Sep 28 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Echeconnee Creek at Houston Road near Byron affecting Crawford,
Houston, Peach and Bibb Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Hawkinsville,
Byron, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/atlanta.
&&
GAC021-079-153-225-290545-
/O.NEW.KFFC.FL.W.0322.240928T1731Z-000000T0000Z/
/BYNG1.1.ER.240928T1705Z.240928T1715Z.000000T0000Z.NO/
131 PM EDT Sat Sep 28 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Echeconnee Creek at Houston Road near Byron.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 15.0 feet, flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the gage on Houston
Road. Portions of creek access roads and low lying areas will
begin to flood.
* ADDITIONAL DETAILS...
- At 1:15 PM EDT Saturday the stage was 15.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:15 PM EDT Saturday was 15.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 12/15/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$
SEC1 follow-up statement
943
WGUS82 KFFC 290139
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
939 PM EDT Sat Sep 28 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Echeconnee Creek at Houston Road near Byron affecting Crawford,
Houston, Peach and Bibb Counties.
GAC021-079-153-225-290245-
/O.CAN.KFFC.FL.W.0322.000000T0000Z-240929T0139Z/
/BYNG1.1.ER.240928T1705Z.240928T2045Z.240929T0015Z.NO/
939 PM EDT Sat Sep 28 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Echeconnee Creek at Houston Road near Byron.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Saturday the stage was 14.9 feet and falling.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:28 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 28, 1:28 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Sat Sep 28 2024 ...New 18Z Aviation Discussion... && .SHORT TERM... (Today through Sunday) Issued at 321 AM EDT Sat Sep 28 2024 Key Messages - Isolated very light rain showers will remain possible, but not the norm, through Sunday. - Cloud cover will lead to below average temperatures in north Georgia today and Sunday. Today & Tonight: An upper level trough swirling over the Tennessee Valley has now thoroughly absorbed Helene's remnants. This has brought a much needed punch of moisture to the troughs coffers and it should aid the troughs ability to produce rainfall and cloud cover going forward. Across northern Georgia we can expect the trough to produce widespread cloud cover today as flow around the trough advects in moisture between 850 and 500 mb. The increasing moisture may aid in the development of a few light rain showers (amounts of a trace to 0.10 inches) after 4 PM (10-30% chance of rain). Across central Georgia where increased sunshine will produce more diurnal heating we could see a few convective rain showers develop between 4 PM and 9 PM. These could impact areas cleaning up from Helene. The odds of rain at any given location in central Georgia are less than 10%. Lightning is not expected with any of these showers due to the shallow nature of the instability. high temperatures today will range from near average readings in central Georgia to below average (by 3 to 9 degrees) values in north Georgia. Cloud cover will be the main driver of the cooler temperatures in the northern part of the state. Expect highs in the 70s north of Interstate 85, with upper 60s at the highest elevations. Highs across central Georgia should be in the low to mid 80s. Tomorrow: Upper level troughing will continue to swirl over Tennessee and Kentucky on Sunday. The troughs proximity to Georgia suggests some potential for additional light rain shower activity. The greatest rain chances are expected in the mountains (20-40%). Though rain chances are lower (generally 15% or less) further south, a couple of convective showers could develop Sunday afternoon. Diurnal heating would be the main driver of any of these showers, with CAMs suggesting a small amount of instability between the surface and 750 mb. The shallow nature of this instability should prevent lighting from being a concern. Temperatures on Sunday should warm by 1-4 degrees compared to today. This should lead to highs in the mid to upper 70s north of Interstate 85 and mid 80s south of Interstate 85. Albright && .LONG TERM... (Sunday night through Friday) Issued at 321 AM EDT Sat Sep 28 2024 The extended forecast starts off dry as the remnants of hurricane Helene finally move NE up the eastern seaboard. The upper level trough also swings through the region Tue/Tue night allowing an upper level ridge to move in over the area. This ridge will be centered over GA by Thu morning. This ridge slowly slides east into the Atlantic by day 7 which will allow for moisture to begin to return to the state from the Gulf. Forecast confidence is high that this will result in continued dry weather through the end of the workweek. The overall strength of the upper level ridge looks modest and should keep afternoon high temperatures near seasonal averages (Highs upper 70s to mid 80s...Lows in the upper 50s to 60s). && .AVIATION... (18Z TAFS) Issued at 124 PM EDT Sat Sep 28 2024 MVFR/VFR conditions will persist across the area. Winds will remain SW near 10 kts with periodic gusts to 20-25kts. Winds will diminish around 00Z to SW 5-10kts thru 04Z then light SW winds at 5kts or less through the end of the forecast period. Any light rain should be confined to far north GA. //ATL Confidence...18Z Update... High confidence all elements. 12 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 63 81 / 10 20 0 10 Atlanta 63 79 63 81 / 10 20 0 10 Blairsville 57 70 58 74 / 40 40 10 30 Cartersville 60 77 61 81 / 30 50 0 10 Columbus 64 83 65 85 / 10 10 0 0 Gainesville 62 77 63 79 / 30 30 0 10 Macon 64 84 65 85 / 10 10 0 0 Rome 60 76 62 81 / 30 50 0 10 Peachtree City 62 80 61 81 / 10 10 0 0 Vidalia 68 86 69 87 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....01 AVIATION...12
Hazardous weather outlook, Sep 28, 4:45 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Sat Sep 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Sat Sep 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of river flooding will continue across north and central Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... River flooding will continue through the upcoming week, with impacts becoming increasingly focused along main stem rivers in central Georgia like the Flint, Ocmulgee and Oconee. .SPOTTER INFORMATION STATEMENT... Please relay any information about flooding and wind damage to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:34 PM EDT | River Flood Warning | FFC | Floyd | 24 hr |
| Sep 27, 9:43 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 36 hr |
| Sep 28, 1:07 AM EDT | River Flood Warning | FFC | Monroe | 17 hr |
| Sep 28, 1:10 AM EDT | River Flood Warning | FFC | Telfair, Wheeler | 29 hr |
| Sep 28, 1:16 AM EDT | River Flood Warning | FFC | DeKalb, Gwinnett | 12 hr |
| Sep 28, 2:34 AM EDT | River Flood Warning | FFC | Troup | 3 hr |
| Sep 28, 9:42 AM EDT | River Flood Warning | FFC | Newton | 42 hr |
| Sep 28, 9:55 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 10 days |
| Sep 28, 10:58 AM EDT | River Flood Warning | FFC | Heard | 40 hr |
| Sep 28, 12:53 PM EDT | River Flood Warning | FFC | Butts, Jasper | 11 hr |
| Sep 28, 12:57 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 14 hr |
| Sep 28, 1:27 PM EDT | River Flood Warning | FFC | Newton, Walton | 16 hr |
| Sep 28, 2:18 PM EDT | River Flood Warning | FFC | Jones, Monroe | 31 hr |
| Sep 28, 7:40 PM EDT | River Flood Warning | FFC | Emanuel, Treutlen | 3 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.